- Question from Ann: My husband and I were doing very well even during chemotherapy but now with Arimidex, I have no desire for sexual intimacy. As the treatment is for 5 years, how do I restore intimate relations with my husband? We cuddle and talk but it isn't the answer. HELP!!
- Answers - Kara Nakisbendi It's so difficult to see such a dramatic change and to know that it is medication related. I think communication and more play seems more to get your head into it. It's not that you can't be aroused at all; it's just that you have to work harder at it. That also goes for stimulation - it may take longer to reach orgasm, or you might be able to reach orgasm and it might not be as intense. You can utilize different sex toys or vibrators to help facilitate and enhance the sexual response. Also, the use of erotica - books or movies, things that are erotic for the woman to help with arousal. You have to feed the brain more when you're dealing with side effects from an aromatase inhibitor.
The Ask-the-Expert Online Conference called Sex, Intimacy, and Breast Cancer featured Leslie R. Schover, Ph.D. and Kara Nakisbendi, M.D.answering your questions about sexual side effects of breast cancer and breast cancer treatment, and what you can do about them.
Editor's Note: This conference took place in February 2008.
The materials presented in these conferences do not necessarily reflect the views of Breastcancer.org. A qualified healthcare professional should be consulted before using any therapeutic product or regimen discussed. All readers should verify all information and data before employing any therapies described here.
A production of LiveWorld, Inc.
Copyright 2010. All rights reserved.